Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is there a cure or treatment for alopecia ?
Mar 2, 2013

I have been positive since 2003, and was diagnosed with AIDS in 2011. Since 2012 I have began to loose my hair. My doctor told me that I have alopecia. This has never been a problem before. I have had problems the past few years with medical adhearance until Oct. 2012 when I started Atripla. Sice beginning Atripla I take meds daily and keep all appointments .I am assuming the alopecia is associated with AIDS and my low cd4 and high viral load. I even tried cutting all my hair off and letting it start over. It seems to be worse than before. What can I do about this problem ?

Response from Dr. Holodniy

You don't indicate what your current CD4 count is. In general, alopecia is not related to HIV infection. However, there are other kinds of infections or medical conditions that are associated with alopecia and you should be evaluated for them. Unfortunately though, many cases end up not having a treatable cause.



Previous
HVC RNA QN PCR W/REFL TO GENOTYPING LIPA
Next
My CD4 are Down ... Im worried

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement